Drought, Fauquier
- When
- August 1, 12:00 AM EST to August 28, 11:59 PM EST
- Where
- Fauquier forecast zone
- Reported by
- Other Federal Agency
A portion of the Mid Atlantic hydrologic service area experienced severe agricultural drought conditions from mid July through August 28th. This area included Fauquier, King George, Spotsylvania and Stafford Counties in east central Virginia.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
A portion of the Mid Atlantic hydrologic service area experienced severe agricultural drought conditions from mid July through August 28th. This area included Fauquier, King George, Spotsylvania and Stafford Counties in east central Virginia. Using a combination of rainfall measurements and radar precipitation estimates, some locations averaged rainfall totals as high as 6 inches below normal. This led to some jurisdictions restricting water use. Damage estimates were not available. Several locations were included in primary natural disaster areas due to reductions in farm production. Sources of information included the Virginia Farm Service Agency and the National Drought Monitor.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 31, 9:08 PM EST, 2 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1008 PM EDT TUE JUL 31 2007 .SYNOPSIS... TYPICAL SUMMER TIME WEATHER IS EXPECTED OVER THE NEXT SEVEN DAYS WITH WARMER TEMPERATURES AND ONLY VERY SLIM CHANCES OF AFTERNOON CONVECTION OVER THE MOUNTAINS. A WEAK FRONT IS EXPECTED TO APPROACH THE AREA FROM THE NORTH THIS WEEKEND AND STALL ALONG THE MASON DIXON LINE. THIS FRONT IS THEN EXPECTED TO DISSIPATE ON SUNDAY. HOT AND HUMID CONDITIONS WILL CONTINUE INTO NEXT WEEK. && .NEAR TERM /UNTIL 8 AM WEDNESDAY MORNING/... MADE A FEW ADJUSTMENTS TO CLOUD COVER TO REFLECT CURRENT TRENDS...CLEAR TO MOSTLY CLEAR SKIES REPORTED OVER THE PAST HOUR OR TWO. DEW POINTS THIS EVENING ARE CONSIDERABLY LOWER THAN 24 HOURS AGO. THIS SHOULD LIMIT THE EXTENT OF DENSE FOG CONCERNS OVERNIGHT. EXPECT AREAS WITH LOWEST VISIBILITY ACROSS WEST VENTRAL VIRGINIA...INCLUDING THE FOOTHILLS AND SHENANDOAH VALLEY. OTHERWISE...FORECAST IS RIGHT ON TRACK. && .SHORT TERM /8 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... 12Z MODEL GUIDANCE SHOW HEIGHT AND THICKNESSES RISES...AND HIGH PRESSURE WILL BUILD ACROSS THE AREA FROM THE NORTH ON THURSDAY. SUBSIDENCE AND DECREASED MOISTURE WILL PROMOTE A GOOD DEAL OF SUNSHINE...WHICH WILL SEND TEMPERATURES CLOSER TO THE WARMER MAV NUMBERS. 12Z NAM ATTEMPTS TO DEVELOP TERRAIN CONVECTION AGAIN...WHILE THE 12Z GFS DOES NOT. BELIEVE THE NAM IS OVERDONE...AND HAVE OPTED TO LEAVE FORECAST DRY ATTM WHICH AGREES WITH SURROUNDING OFFICES. && .LONG TERM /THURSDAY THROUGH TUESDAY/... BROAD SFC HIGH CENTERED OVER THE OHIO RIVER VALLEY THURS WILL INFLUENCE THE MID ATLANTIC THRU THE END OF THE WEEK AS A STRONG UPPER LOW OVER CENTRAL CANADA BEGINS TO FLATTEN THE UPPER RIDGE AS IT MOVES EAST. THE ASSOCIATED UPPER TROF ONLY DEEPEN AS FAR SOUTH AS THE NORTHERN GREAT LAKES REGION...SO THE SFC FRONT WILL NOT IMPACT THE MID ATLANTIC UNTIL THE WESTERN BOOKEND OF THE FRONT WEAKENS AND STALLS NEAR THE MASON DIXON. THE FRONT WASHES OUT...THOU AMPLE DAYTIME HEATING AND AVAILABLE LL MOISTURE WOULD BE SUFFICIENT FOR ISOLATED TSTMS CLOSER TO THE BOUNDARY OR ALONG RIDGE LINES. HIGH PRESSURE WILL CONTINUE TO INFLUENCE THE REGION THROUGH EARLY NEXT WEEK AS THE UPPER TROF TO THE NORTH SLIDES TO THE EAST. GFS HAS BACKED OFF THE STRONG CUT OFF UPPER LOW OVER THE PAC NW AND IS BRINGING A SERIES OF WEAK UPPER WAVES ALONG THE US/CANADIAN BORDER...THE FIRST OF WHICH WILL SLIDE ACROSS THE GREAT LAKES REGION ON SUNDAY. THE SECOND LOOKS TO STRENGTHEN OVER THE UPPER MIDWEST. THE REFLECTION IS A STRONG SFC FRONT THAT SLIGHTLY WEAKENS CROSSING THE APPALACHIAN REGION EARLY WED. EXPECT DIFF VARIATIONS OF THIS SCENARIO OVER TIME...THOUGH BETTER AGREEMENT IS COMING INTO PLAY FOR A MID WEEK FRONTAL PASSAGE...THOUGH IT MAY GO THE WAY OF SEVERAL RECENT EPISODES...SLOWING AND STALLING ACROSS THE REGION AS THE UPPER TROF EXITS TO THE NORTH AND EAST. && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... FOG IS AGAIN A CONCERN OVERNIGHT. DEW POINTS THIS EVENING WERE CONSIDERABLY LOWER...AT LEAST 10 DEGREES AT SOME LOCATIONS...COMPARED TO 24 HOURS AGO. THE EXCEPTION IS KCHO. LOCALIZED SHOWERS IN THE VICINITY EARLIER THIS AFTERNOON COMBINED WITH CLEAR SKIES AND HIGH DEW POINTS SHOULD HELP FOG DEVELOPMENT. VISIBILITY AT 02Z WAS ALREADY AT 4SM. KIAD AND KMRB WILL HAVE SOME FOG AS WELL...BUT SHOULD REMAIN MVFR SIMILAR TO KDCA AND THE BALTIMORE METRO SITES. A WEAK COLD FRONT WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY OR SATURDAY...OTHERWISE HIGH PRESSURE WILL KEEP GENERALLY DRY CONDITIONS THROUGH THE WEEKEND. && .MARINE... NORTH/NORTHEAST WINDS OVERNIGHT WILL SWING AROUND TO THE SOUTHEAST/SOUTH BY THURSDAY. 5 TO 10 KT WILL INCREASE TO 10 TO 15 AS SOUTHEAST/SOUTH FLOW DEVELOPS. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS...GMS NEAR TERM...SAR SHORT TERM...BPP LONG TERM...GMS AVIATION...SAR MARINE...BPP/SAR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 336 PM EDT TUE JUL 31 2007 ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502- VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-011430- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 336 PM EDT TUE JUL 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2007Every state in 2007This day in weather historyWarnings in Virginia, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52177, 52178, 52179, 52180.